Thunderstorm Wind, Autauga
- When
- April 19, 9:16 PM CST
- Where
- Autauga County, 4 mi SE of Billingsley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.617, -86.683
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM CST, 7 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT WED APR 19 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. IMPULSE ACROSS WESTERN ALABAMA WILL MOVE ACROSS THROUGH THE EVENING HOURS. THERE COULD BE SOME ADDITIONAL DEVELOPMENT AND SOME STORMS MAY BE SEVERE. WILL INCLUDE MAINLY ISOLATED TO SCATTERED WORDING. ON THURSDAY MODELS INDICATE ANOTHER IMPULSE MOVING INTO THE AREA NEAR MID DAY AND MOVING THROUGH DURING THE LATE AFTERNOON HOURS. WILL FORECAST POPS IN THE CATEGORY WITH THE HIGHEST POPS WEST. A FEW STORMS COULD BE SEVERE GIVEN THE UPPER SUPPORT...COLD POOL ALOFT AND STEEP LAPSE RATES. ACTIVITY SHOULD DIMINISH LATER THURSDAY EVENING. OVERNIGHT LOWS EACH NIGHT IN THE 60S...HIGHS THURSDAY IN THE 80S. FRIDAY AND FRIDAY NIGHT...INCREASING SOUTHERLY FLOW AND MUCH STRONGER UPPER SUPPORT WILL MOVE INTO AND ACROSS THE AREA. MODELS DEPICT IMPRESSIVE MID LEVEL SHORT WAVE AND INCREASING VERTICAL MOTION ESPECIALLY LATE AFTERNOON AND EVENING. WILL FORECAST LIKELY POPS NORTHWEST FRIDAY AND MAINLY CHANCE POPS ELSEWHERE. HIGHEST POPS WILL BE FRIDAY NIGHT AS UPPER SUPPORT MOVES THROUGH WITH CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH. HIGHS FRIDAY 80 TO 85 AND THEN LOWS AT NIGHT 50S NORTH AND 60S SOUTH. SATURDAY THROUGH SUNDAY NIGHT...SYSTEM WILL EXIT THE AREA SATURDAY MORNING AND MUCH OF THE WEEKEND WILL BE RAIN FREE AND SLIGHTLY COOLER AS WEAK HIGH PRESSURE BUILDS IN. HIGH TEMPERATURES UPPER 70S NORTH TO LOWER 80S SOUTH WITH OVERNIGHT LOWS IN THE 50S. .LONG TERM...MONDAY THROUGH WEDNESDAY. SOUTHWEST FLOW ALOFT AND SEVERAL IMPULSES MOVING INTO AND ACROSS THE AREA WILL CONTINUE THROUGH EXTENDED PERIOD. WILL GENERALLY KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE PEAK HEATING HOURS. HIGHS IN THE UPPER 70S NORTH AND LOWER 80S SOUTH. OVERNIGHT LOWS MAINLY IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 82 61 80 / 30 40 30 40 ANNISTON 63 84 62 82 / 30 40 30 30 BIRMINGHAM 65 83 64 81 / 20 50 30 40 TUSCALOOSA 64 85 63 83 / 20 50 30 50 CALERA 64 84 62 82 / 20 30 20 30 AUBURN 65 85 65 83 / 30 30 20 20 MONTGOMERY 64 88 63 84 / 10 30 20 20 TROY 62 87 64 84 / 30 30 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT WED APR 19 2006 ALZ011>015-017>050-210000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 657 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED UNTIL 10 PM CDT... MAINLY NORTHEAST OF A WARRIOR TO SYLACAUGA TO AUBURN LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN HAZARD WITH THE STORMS...THOUGH DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE AS WELL. ADDITIONAL ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 10 PM CDT NORTH OF A DEMOPOLIS TO WETUMPKA TO EUFAULA LINE. THE SCATTERED THUNDERSTORMS THAT DEVELOPED ALONG OLD OUTFLOW BOUNDARYS ACROSS NORTHEAST AND EAST CENTRAL ALABAMA WILL LOOSE THE HEATING OF THE DAY AND DIMINISH BY 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING...AND THEN AGAIN FRIDAY INTO FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. ON THURSDAY...THE ATMOSPHERE ACROSS CENTRAL ALABAMA WILL REMAIN MOIST AND UNSTABLE. THIS ATMOSPHERE WILL BE CAPABLE OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL PROVIDE EXTRA LIFT FOR THUNDERSTORM DEVELOPMENT. ONCE AGAIN...THESE STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA MAINLY DURING THE HEATING OF THE DAY...BUT THE GREATEST THREAT WILL BE NORTH OF INTERSTATE 20. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL BEGIN BETWEEN 2 PM CDT AND 4 PM CDT IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE ACTIVATED AND WILL BE REQUIRED THROUGH 10 PM CDT...MAINLY NORTHEAST OF A WARRIOR TO AUBURN LINE. ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON...AND FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL THUNDERSTORMS. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
842 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 NE CHILDERSBURG 33.32N 86.30W
04/19/2006 E0.88 INCH TALLADEGA AL AMATEUR RADIO
NICKEL SIZED HAIL AND TREES DOWN NEAR CHILDERSBURG.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
857 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 15 E TALLADEGA 33.43N 85.84W
04/19/2006 E1.75 INCH CLAY AL PUBLIC
GOLF BALL SIZE HAIL ON MOBILE HIGHWAY AND TRUMBE ROAD.
0815 PM HAIL HOOVER 33.38N 86.82W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME SIZED HAIL IN HOOVER.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL IN THE CITY OF ALABASTER.
&&
80PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 N BLOUNTSVILLE 34.15N 86.59W
04/19/2006 E0.88 INCH CULLMAN AL AMATEUR RADIO
NICKEL SIZED HAIL 5 MILES NORTH OF BLOUNTSVILLE.
0735 PM HAIL 15 E TALLADEGA 33.43N 85.84W
04/19/2006 E1.75 INCH CLAY AL PUBLIC
GOLF BALL SIZED HAIL NEAR THE TALLADEGA - CLAY COUNTY
LINE.
0810 PM HAIL HELENA 33.29N 86.85W
04/19/2006 E0.75 INCH SHELBY AL AMATEUR RADIO
PENNY SIZED HAIL IN HELENA AT HWY 17 AND COUNTY ROAD 261.
0814 PM HAIL HOOVER 33.38N 86.82W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL ON SOUTH SHADES CREST ROAD.
0840 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E1.00 INCH SHELBY AL TRAINED SPOTTER
QUARTER SIZED HAIL IN ALABASTER.
0840 PM HAIL ALABASTER 33.23N 86.82W
04/19/2006 E0.75 INCH SHELBY AL AMATEUR RADIO
PENNY SIZED HAIL IN ALABASTER.
0852 PM HAIL 2 N MONTEVALLO 33.14N 86.85W
04/19/2006 E0.88 INCH SHELBY AL AMATEUR RADIO
NICKEL SIZED HAIL NEAR JUNCTION OF HWY 119 AND COUNTY
ROAD 22.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL ROCKFORD 32.89N 86.22W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN ROCKFORD.
0942 PM TSTM WND DMG CLANTON 32.84N 86.62W
04/19/2006 CHILTON AL EMERGENCY MNGR
SHINGLES BLOWN OFF THE DAYS IN HOTEL IN THE CITY OF
CLANTON.
0942 PM HAIL CLANTON 32.84N 86.62W
04/19/2006 E1.75 INCH CHILTON AL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN THE CITY OF CLANTON.
&&
80PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL GOODWATER 33.06N 86.05W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN GOODWATER.
0740 PM HAIL KELLYTON 32.98N 86.03W
04/19/2006 E1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL IN KELLYTON.
&&
80The Birmingham radar (KBMX), 62 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504749.